Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Addicted to trika. How to discontinue this? Alternate medicine?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
I am 45 year old women taking trika 0.5 daily 10 tabs ,since 10years would like discontinue but very difficult to sleep,headache pl, advice me the alternative
Posted Tue, 23 Apr 2013 in Medicines and Side Effects
Answered by Dr. Seikhoo Bishnoi 28 minutes later
Welcome to Health Care Magic

Trika 0.5 mg contains Alpeazolam which is a Benzodiazepine drug. Long term use of Trika cause dependence both physical and psychological. Abrupt discontinuation will lead to rebound increase in restlessness, poor sleep, tremors etc. symptoms. In usual cases of dependence tapering of drug over 4-8 weeks is advised. As you have mentioned that you have problem of sleep so I would advise you to take some other group of antidepressant drug for insomnia.
Medicines like Amitryptilline in low doses like 10 mg can be taken. It will cover the problem of sleep as well as will help in relieving anxiety. It is non addicting and will replace benzodiazepine. Although it is from different group but it will relieve anxiety.
From first day start taking Trika in half dose (0.25 mg) for 4 weeks and then start on SOS basis over next 4 weeks and then stop taking it.
For proper evaluation visit a good Psychiatrist.

Thanks, if you have more questions you can ask again in follow up.

Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor